Alert archive / Arkansas / Wind Advisories in 2023
Wind Advisory 16, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Nov 7, 2023, 2:22 PM CST for Dunklin County, Pemiscot County, Missouri; 4 counties in Arkansas. It took effect at Nov 8, 2023, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2023, 2:22 PM CST (20:22 UTC)
- In effect from
- Nov 8, 2023, 8:00 AM CST
- Expired
- Nov 8, 2023, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243 WWUS74 KMEG 072022 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 222 PM CST Tue Nov 7 2023 ARZ009-018-026-028-MOZ113-115-081100- /O.NEW.KMEG.WI.Y.0016.231108T1400Z-231109T0000Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Piggott, Corning, Paragould, Jonesboro, Blytheville, Kennett, and Caruthersville 222 PM CST Tue Nov 7 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...In Arkansas, Clay, Greene, Craighead and Mississippi Counties. In Missouri, Dunklin and Pemiscot Counties. * WHEN...From 8 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Localized blowing dust could occur and reduce roadway visibility at times as fields have recently been plowed and/or burned. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AC3
3 follow-up statements
944 WWUS74 KMEG 080926 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 326 AM CST Wed Nov 8 2023 ARZ009-018-026-028-MOZ113-115-090000- /O.CON.KMEG.WI.Y.0016.231108T1400Z-231109T0000Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Piggott, Corning, Paragould, Jonesboro, Blytheville, Kennett, and Caruthersville 326 AM CST Wed Nov 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...In Arkansas, Clay, Greene, Craighead and Mississippi Counties. In Missouri, Dunklin and Pemiscot Counties. * WHEN...From 8 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. *PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
763 WWUS74 KMEG 080927 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 327 AM CST Wed Nov 8 2023 ARZ009-018-026-028-MOZ113-115-081730- /O.CON.KMEG.WI.Y.0016.231108T1400Z-231109T0000Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Piggott, Corning, Paragould, Jonesboro, Blytheville, Kennett, and Caruthersville 327 AM CST Wed Nov 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...In Arkansas, Clay, Greene, Craighead and Mississippi Counties. In Missouri, Dunklin and Pemiscot Counties. * WHEN...From 8 AM to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
971 WWUS74 KMEG 081611 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1011 AM CST Wed Nov 8 2023 ARZ009-018-026-028-MOZ113-115-090000- /O.CON.KMEG.WI.Y.0016.000000T0000Z-231109T0000Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Piggott, Corning, Paragould, Jonesboro, Blytheville, Kennett, and Caruthersville 1011 AM CST Wed Nov 8 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...In Arkansas, Clay, Greene, Craighead and Mississippi Counties. In Missouri, Dunklin and Pemiscot Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 7, 11:57 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 7, 11:57 AM CST, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1157 AM CST Tue Nov 7 2023 ...New UPDATE... .UPDATE... Issued at 1150 AM CST Tue Nov 7 2023 Temperatures are running about a degree or two cooler than 24 hours ago, mainly due to a lingering deck of slowly-eroding low level stratus. Nonetheless, near-record high temperatures are still possible again this afternoon. Did not make any significant changes to the forecast for this afternoon. Highs will top out in the lower 80s with mostly clear skies and gusty southwest winds. AC3 && .SYNOPSIS... Issued at 346 AM CST Tue Nov 7 2023 Near record warmth is expected again across the Mid-South into Wednesday as temperatures rise into the lower 80s across most locations. A slow moving cold front will bring a return of rain chances and perhaps an isolated thunderstorm to the region late Wednesday night into Friday night. Much cooler air will return by Friday with highs only in the 50s. Temperatures will moderate back to the 60s by the upcoming weekend. && .DISCUSSION... (Today through Monday) Issued at 346 AM CST Tue Nov 7 2023 00Z upper air analysis and GOES-16 satellite trends depict nearly zonal flow present over much of the Continental United States. A subtle but weak shortwave trough embedded within the mid-level flow is producing some 4-5 kft clouds over portions of the Mid- South mostly over east Arkansas and along the TN/MS state line. Otherwise, mostly clear skies prevail across the area with temperatures as of 2 AM CST ranging from the 50s to lower 60s with the warmest temperatures occurring over east/northeast Arkansas and in the Memphis metro area. An upper-level ridge axis centered over the Gulf of Mexico will bring another couple of days of near record warmth to the Mid- South through Wednesday as 925 mb temperatures between 18-20C mix down to the surface resulting in highs in the lower 80s with a few locations approaching the middle 80s. NBM guidance was trending too cool and adjusted temperatures accordingly towards the NBM 75th percentile. Short-term models indicate the upper- level ridge will weaken sufficiently to allow a weak cold front to gradually drop into the Lower Mississippi Valley Wednesday night through Friday night. Relatively weak instability will result in thunderstorm coverage remaining isolated at best. Rainfall amounts through this period are anticipated to average between one-half to one inch at best. This front will bring much cooler air back into the area once again with highs on Friday only in the 50s and lows Friday night in the middle 30s to middle 40s. Temperatures will moderate back to near normal values for November this weekend into early next week as an upper-level ridge builds back into the region. Long term model trends indicate rain chances may return early next week as a southern stream mid-level shortwave trough moves across the Southern U.S. Low end rain chances seem reasonable given the timing differences between the model solutions. CJC Temperature Records for 11/7 and 11/8 TUE 11/7 WED 11/8 KMEM 83/2005 83/2005 KMKL 81/2005 84/2005 KJBR 83/2005 83/2005 KTUP 86/2005 87/2005 && .AVIATION... (18Z TAFS) Issued at 1116 AM CST Tue Nov 7 2023 VFR conditions are expected for the next 30 hours. The main concern at this time is LLWS. LLWS conditions are borderline at KJBR and KMEM. The RAP, NAM, and GFS20 are nearing 30 kts at 925 mb. Low confidence in winds mixing to the surface. Gusty conditions and elevated sustained winds will continue tomorrow remaining southerly. DNM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...CJC AVIATION...DNM
Nearby
Wind Advisories in Arkansas, 2023Wind Advisories in Missouri, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.